Alert archive / North Carolina / Beach Hazards Statements in 2018
Beach Hazards Statement 17, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this beach hazards statement at Jul 10, 2018, 8:25 PM EDT. It was in force for 72 hr.
The area
The counties it named.
The facts
- Issued
- Jul 10, 2018, 8:25 PM EDT (00:25 UTC)
- Expired
- Jul 13, 2018, 8:00 PM EDT
- In force
- 72 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted.
885 WHUS42 KMHX 110025 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 825 PM EDT Tue Jul 10 2018 ...DANGEROUS SURF CONDITIONS WILL CONTINUE THROUGH WEDNESDAY... .Swells from Hurricane Chris combined with high astronomical tides will continue to bring dangerous surf conditions Wednesday, including a high rip current risk and strong longshore current. The dangerous surf conditions will likely continue through most of the week. NCZ095-103-104-111230- /O.EXP.KMHX.BH.S.0016.000000T0000Z-180711T0000Z/ /O.NEW.KMHX.BH.S.0017.180711T0025Z-180712T0000Z/ Carteret-Outer Banks Dare-Outer Banks Hyde- 825 PM EDT Tue Jul 10 2018 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH WEDNESDAY EVENING... The National Weather Service in Newport/Morehead City has issued a Beach Hazards Statement, which is in effect through Wednesday evening. * HAZARDS...A high risk of rip currents and strong longshore currents. * LOCATIONS...The beaches from Duck to Cape Lookout. * TIMING AND TIDES...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around noon Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... If caught in a rip current remain calm. Don't fight the current. Swim in a direction following the shoreline. When out of the current, swim back to shore. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. Strong longshore currents can sweep swimmers and surfers into rip currents, piers, jetties and other hazardous areas. In many cases the longshore current is strong enough to prevent swimmers from being able to keep their feet on the bottom making it difficult to return to shore. && $$ NCZ098-110130- /O.EXP.KMHX.BH.S.0016.000000T0000Z-180711T0000Z/ Onslow- 825 PM EDT Tue Jul 10 2018 ...BEACH HAZARDS STATEMENT HAS EXPIRED... The high rip current risk has ended for the Crystal Coast. A moderate rip current risk is forecast for Wednesday. $$
8 follow-up statements
334 WHUS42 KMHX 110749 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 349 AM EDT Wed Jul 11 2018 ...DANGEROUS SURF CONDITIONS WILL CONTINUE THROUGH WEDNESDAY... .Swells from Hurricane Chris combined with high astronomical tides will continue to bring dangerous surf conditions Wednesday, including a high rip current risk and strong longshore current. The dangerous surf conditions will likely continue through most of the week. NCZ095-103-104-112000- /O.CON.KMHX.BH.S.0017.000000T0000Z-180712T0000Z/ Carteret-Outer Banks Dare-Outer Banks Hyde- 349 AM EDT Wed Jul 11 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * HAZARDS...A high risk of rip currents and strong longshore currents. * LOCATIONS...The beaches from Duck to Cape Lookout. * TIMING AND TIDES...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around noon Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... If caught in a rip current remain calm. Don't fight the current. Swim in a direction following the shoreline. When out of the current, swim back to shore. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. Strong longshore currents can sweep swimmers and surfers into rip currents, piers, jetties and other hazardous areas. In many cases the longshore current is strong enough to prevent swimmers from being able to keep their feet on the bottom making it difficult to return to shore. && $$
089 WHUS42 KMHX 112050 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 450 PM EDT Wed Jul 11 2018 ...HIGH RISK OF RIP CURRENTS WILL CONTINUE THROUGH THURSDAY... .Lingering swells from Hurricane Chris combined with high astronomical tides will continue to bring a risk of strong rip currents through Thursday. The dangerous surf conditions may persist through most of the week. NCZ095-103-104-120900- /O.EXT.KMHX.BH.S.0017.000000T0000Z-180713T0000Z/ Carteret-Outer Banks Dare-Outer Banks Hyde- 450 PM EDT Wed Jul 11 2018 ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH THURSDAY EVENING... * HAZARDS...A high risk of rip currents. * LOCATIONS...The beaches from Duck to Cape Lookout. * TIMING AND TIDES...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around 1 PM Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... If caught in a rip current remain calm. Don't fight the current. Swim in a direction following the shoreline. When out of the current, swim back to shore. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. && $$
383 WHUS42 KMHX 120758 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 358 AM EDT Thu Jul 12 2018 ...HIGH RISK OF RIP CURRENTS WILL CONTINUE THROUGH THURSDAY... .Lingering swells from Hurricane Chris combined with high astronomical tides will continue to bring a risk of strong rip currents today. The dangerous surf conditions will persist through the rest of the week. NCZ095-103-104-122000- /O.CON.KMHX.BH.S.0017.000000T0000Z-180713T0000Z/ Carteret-Outer Banks Dare-Outer Banks Hyde- 358 AM EDT Thu Jul 12 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * HAZARDS...A high risk of rip currents. * LOCATIONS...The beaches from Duck to Cape Lookout. * TIMING AND TIDES...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around 1 pm Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... If caught in a rip current remain calm. Don't fight the current. Swim in a direction following the shoreline. When out of the current, swim back to shore. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. && $$
503 WHUS42 KMHX 122105 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 505 PM EDT Thu Jul 12 2018 ...HIGH RISK OF RIP CURRENTS WILL CONTINUE THROUGH FRIDAY NORTH OF CAPE LOOKOUT... .Long period swells from the remnants of Beryl combined with high astronomical tides will continue to bring a risk of strong rip currents through Friday. NCZ095-103-104-130915- /O.EXT.KMHX.BH.S.0017.000000T0000Z-180714T0000Z/ Carteret-Outer Banks Dare-Outer Banks Hyde- 505 PM EDT Thu Jul 12 2018 ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH FRIDAY EVENING... * HAZARDS...A high risk of rip currents. * LOCATIONS...The beaches from Duck to Cape Lookout. * TIMING AND TIDES...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around 2 pm Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... If caught in a rip current remain calm. Don't fight the current. Swim in a direction following the shoreline. When out of the current, swim back to shore. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. && $$
145
WHUS42 KMHX 130913
CFWMHX
Coastal Hazard Message
National Weather Service Newport/Morehead City NC
513 AM EDT Fri Jul 13 2018
...HIGH RISK OF RIP CURRENTS WILL CONTINUE THROUGH FRIDAY NORTH
OF CAPE LOOKOUT...
...MINOR COASTAL FLOODING EXPECTED FOR AREAS NORTH OF CAPE
HATTERAS...
.Long period swells from the remnants of Beryl combined with high
astronomical tides will continue to bring a risk of strong rip
currents today. Minor coastal flooding will be possible for areas
adjacent to the ocean north of Cape Hatteras during high tide this
evening.
NCZ103-132115-
/O.NEW.KMHX.CF.Y.0008.180713T2100Z-180714T0300Z/
/O.CON.KMHX.BH.S.0017.000000T0000Z-180714T0000Z/
Outer Banks Dare-
513 AM EDT Fri Jul 13 2018
...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
11 PM EDT THIS EVENING...
The National Weather Service in Newport/Morehead City has issued
a Coastal Flood Advisory, which is in effect from 5 PM this
afternoon to 11 PM EDT this evening.
* HAZARDS...A high risk of rip currents and minor coastal
flooding.
* LOCATIONS...The beaches north of Cape Hatteras.
* TIMING AND TIDES...The most likely time for strong rip currents
to occur is a couple hours either side of low tide, which will
occur around 2 pm today.
* COASTAL FLOOD IMPACTS...Minor flooding of 1 foot above ground
level during high tide.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If caught in a rip current remain calm. Don't fight the current.
Swim in a direction following the shoreline. When out of the
current, swim back to shore. If tired, float or tread water until
out of the rip current. If unable to escape, face the shore and
call or wave for help.
A Coastal Flood Advisory indicates that onshore winds and tides
will combine to generate flooding of low areas along the shore.
&&
Time of high total tides are approximate to the nearest hour.
Duck NC
MLLW Categories - Minor 5.5 FT, Moderate 6.0 FT, Major 6.5 FT
MHHW Categories - Minor 1.8 FT, Moderate 2.3 FT, Major 2.8 FT
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
FT MLLW FT MHHW FT FT Impact
-------- --------- --------- --------- ------- --------
13/08 AM 4.6 0.9 1.1 3.0 None
13/09 PM 5.5 1.8 0.9 4.0 Minor
14/09 AM 4.5 0.8 0.9 3.0 None
14/09 PM 5.2 1.5 0.7 3.0 None
15/10 AM 4.2 0.5 0.5 3.0 None
15/10 PM 4.6 0.9 0.3 3.0 None
Oregon Inlet Marina NC
MLLW Categories - Minor 3.0 FT, Moderate 4.5 FT, Major 5.5 FT
MHHW Categories - Minor 1.8 FT, Moderate 3.3 FT, Major 4.3 FT
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
FT MLLW FT MHHW FT FT Impact
-------- --------- --------- --------- ------- --------
13/09 AM 1.4 0.8 0.2 2.0 None
13/09 PM 1.9 1.3 0.2 1.0 None
14/09 AM 1.4 0.8 0.2 1.0 None
14/10 PM 1.8 1.2 0.2 1.0 None
15/10 AM 1.3 0.7 0.1 1.0 None
15/11 PM 1.7 1.1 0.1 1.0 None
Coast Guard Hatteras NC
MLLW Categories - Minor 2.5 FT, Moderate 3.5 FT, Major 4.5 FT
MHHW Categories - Minor 1.9 FT, Moderate 2.9 FT, Major 3.9 FT
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
FT MLLW FT MHHW FT FT Impact
-------- --------- --------- --------- ------- --------
13/07 AM 0.9 -0.3 0.6 2.0 None
13/09 PM 1.0 -0.2 0.6 2.0 None
14/09 AM 1.0 -0.2 0.6 2.0 None
14/10 PM 1.0 -0.2 0.5 1.0 None
15/10 AM 0.9 -0.3 0.5 1.0 None
15/11 PM 0.9 -0.3 0.4 1.0 None
&&
$$
NCZ095-104-132115-
/O.CON.KMHX.BH.S.0017.000000T0000Z-180714T0000Z/
Carteret-Outer Banks Hyde-
513 AM EDT Fri Jul 13 2018
...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...
* HAZARDS...A high risk of rip currents.
* LOCATIONS...The beaches north of Cape Lookout.
* TIMING AND TIDES...The most likely time for strong rip currents
to occur is a couple hours either side of low tide, which will
occur around 2 pm today.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If caught in a rip current remain calm. Don't fight the current.
Swim in a direction following the shoreline. When out of the
current, swim back to shore. If tired, float or tread water until
out of the rip current. If unable to escape, face the shore and
call or wave for help.
&&
$$160
WHUS42 KMHX 131454
CFWMHX
Coastal Hazard Message
National Weather Service Newport/Morehead City NC
1054 AM EDT Fri Jul 13 2018
...HIGH RISK OF RIP CURRENTS WILL CONTINUE THROUGH FRIDAY NORTH
OF CAPE LOOKOUT...
...MINOR COASTAL FLOODING EXPECTED FOR AREAS NORTH OF CAPE
HATTERAS...
.Long period swells from the remnants of Beryl combined with high
astronomical tides will continue to bring a risk of strong rip
currents today. Minor coastal flooding will be possible for areas
adjacent to the ocean north of Cape Hatteras during high tide
this evening.
NCZ103-140300-
/O.CON.KMHX.CF.Y.0008.180713T2100Z-180714T0300Z/
/O.CON.KMHX.BH.S.0017.000000T0000Z-180714T0000Z/
Outer Banks Dare-
1054 AM EDT Fri Jul 13 2018
...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...COASTAL FLOOD ADVISORY REMAINS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 11 PM EDT THIS EVENING...
* HAZARDS...A high risk of rip currents and minor coastal
flooding.
* LOCATIONS...The beaches north of Cape Hatteras.
* TIMING AND TIDES...The most likely time for strong rip
currents to occur is a couple hours either side of low tide,
which will occur around 2 pm today.
* COASTAL FLOOD IMPACTS...Minor flooding of 1 foot above ground
level during high tide.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If caught in a rip current remain calm. Don't fight the current.
Swim in a direction following the shoreline. When out of the
current, swim back to shore. If tired, float or tread water until
out of the rip current. If unable to escape, face the shore and
call or wave for help.
A Coastal Flood Advisory indicates that onshore winds and tides
will combine to generate flooding of low areas along the shore.
&&
Time of high total tides are approximate to the nearest hour.
Duck NC
MLLW Categories - Minor 5.5 FT, Moderate 6.0 FT, Major 6.5 FT
MHHW Categories - Minor 1.8 FT, Moderate 2.3 FT, Major 2.8 FT
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
FT MLLW FT MHHW FT FT Impact
-------- --------- --------- --------- ------- --------
13/08 AM 4.6 0.9 1.1 3.0 None
13/09 PM 5.5 1.8 0.9 4.0 Minor
14/09 AM 4.5 0.8 0.9 3.0 None
14/09 PM 5.2 1.5 0.7 3.0 None
15/10 AM 4.2 0.5 0.5 3.0 None
15/10 PM 4.6 0.9 0.3 3.0 None
Oregon Inlet Marina NC
MLLW Categories - Minor 3.0 FT, Moderate 4.5 FT, Major 5.5 FT
MHHW Categories - Minor 1.8 FT, Moderate 3.3 FT, Major 4.3 FT
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
FT MLLW FT MHHW FT FT Impact
-------- --------- --------- --------- ------- --------
13/09 AM 1.4 0.8 0.2 2.0 None
13/09 PM 1.9 1.3 0.2 1.0 None
14/09 AM 1.4 0.8 0.2 1.0 None
14/10 PM 1.8 1.2 0.2 1.0 None
15/10 AM 1.3 0.7 0.1 1.0 None
15/11 PM 1.7 1.1 0.1 1.0 None
Coast Guard Hatteras NC
MLLW Categories - Minor 2.5 FT, Moderate 3.5 FT, Major 4.5 FT
MHHW Categories - Minor 1.9 FT, Moderate 2.9 FT, Major 3.9 FT
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
FT MLLW FT MHHW FT FT Impact
-------- --------- --------- --------- ------- --------
13/07 AM 0.9 -0.3 0.6 2.0 None
13/09 PM 1.0 -0.2 0.6 2.0 None
14/09 AM 1.0 -0.2 0.6 2.0 None
14/10 PM 1.0 -0.2 0.5 1.0 None
15/10 AM 0.9 -0.3 0.5 1.0 None
15/11 PM 0.9 -0.3 0.4 1.0 None
&&
$$
NCZ095-104-140000-
/O.CON.KMHX.BH.S.0017.000000T0000Z-180714T0000Z/
Carteret-Outer Banks Hyde-
1054 AM EDT Fri Jul 13 2018
...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING FOR BEACHES NORHT OF CAPE LOOKOUT...
* HAZARDS...A high risk of rip currents.
* LOCATIONS...The beaches north of Cape Lookout.
* TIMING AND TIDES...The most likely time for strong rip
currents to occur is a couple hours either side of low tide,
which will occur around 2 pm today.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If caught in a rip current remain calm. Don't fight the current.
Swim in a direction following the shoreline. When out of the
current, swim back to shore. If tired, float or tread water until
out of the rip current. If unable to escape, face the shore and
call or wave for help.
&&
$$480
WHUS42 KMHX 132045
CFWMHX
Coastal Hazard Message
National Weather Service Newport/Morehead City NC
445 PM EDT Fri Jul 13 2018
...HIGH RISK OF RIP CURRENTS WILL CONTINUE THROUGH THIS EVENING
NORTH OF CAPE LOOKOUT...
...MINOR COASTAL FLOODING EXPECTED FOR BEACHES NORTH OF CAPE
HATTERAS...
.Long period swells from the remnants of Beryl combined with high
astronomical tides will continue to bring a risk of strong rip
currents today. Minor coastal flooding will be possible for areas
adjacent to the ocean north of Cape Hatteras during high tide
this evening.
NCZ103-140300-
/O.CON.KMHX.CF.Y.0008.180713T2100Z-180714T0300Z/
/O.CON.KMHX.BH.S.0017.000000T0000Z-180714T0000Z/
Outer Banks Dare-
445 PM EDT Fri Jul 13 2018
...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...
* HAZARDS...A high risk of rip currents and minor coastal
flooding.
* LOCATIONS...The beaches north of Cape Hatteras.
* TIMING AND TIDES...The most likely time for strong rip
currents to occur is a couple hours either side of low tide,
which will occur around 2 pm today.
* COASTAL FLOOD IMPACTS...Minor flooding of 1 foot above ground
level during high tide.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If caught in a rip current remain calm. Don't fight the current.
Swim in a direction following the shoreline. When out of the
current, swim back to shore. If tired, float or tread water until
out of the rip current. If unable to escape, face the shore and
call or wave for help.
A Coastal Flood Advisory indicates that onshore winds and tides
will combine to generate flooding of low areas along the shore.
&&
Time of high total tides are approximate to the nearest hour.
Duck NC
MLLW Categories - Minor 5.5 FT, Moderate 6.0 FT, Major 6.5 FT
MHHW Categories - Minor 1.8 FT, Moderate 2.3 FT, Major 2.8 FT
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
FT MLLW FT MHHW FT FT Impact
-------- --------- --------- --------- ------- --------
13/09 PM 5.7 2.0 1.1 4.0 Minor
14/09 AM 4.3 0.6 0.7 3.0 None
14/09 PM 5.0 1.3 0.5 3.0 None
15/10 AM 4.1 0.4 0.4 3.0 None
15/10 PM 4.6 0.9 0.3 3.0 None
16/11 AM 3.9 0.2 0.2 2.0 None
Oregon Inlet Marina NC
MLLW Categories - Minor 3.0 FT, Moderate 4.5 FT, Major 5.5 FT
MHHW Categories - Minor 1.8 FT, Moderate 3.3 FT, Major 4.3 FT
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
FT MLLW FT MHHW FT FT Impact
-------- --------- --------- --------- ------- --------
13/09 PM 1.8 1.2 0.1 2.0 None
14/09 AM 1.4 0.8 0.2 2.0 None
14/10 PM 1.7 1.1 0.1 1.0 None
15/10 AM 1.3 0.7 0.1 1.0 None
15/11 PM 1.6 1.0 0.0 1.0 None
16/11 AM 1.2 0.6 0.0 1.0 None
Coast Guard Hatteras NC
MLLW Categories - Minor 2.5 FT, Moderate 3.5 FT, Major 4.5 FT
MHHW Categories - Minor 1.9 FT, Moderate 2.9 FT, Major 3.9 FT
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
FT MLLW FT MHHW FT FT Impact
-------- --------- --------- --------- ------- --------
13/09 PM 0.9 -0.3 0.5 3.0 None
14/09 AM 0.9 -0.3 0.5 2.0 None
14/10 PM 1.0 -0.2 0.5 1.0 None
15/10 AM 0.8 -0.4 0.4 1.0 None
15/11 PM 0.8 -0.4 0.3 1.0 None
16/12 PM 0.8 -0.4 0.3 2.0 None
&&
$$
NCZ095-104-140000-
/O.CON.KMHX.BH.S.0017.000000T0000Z-180714T0000Z/
Carteret-Outer Banks Hyde-
445 PM EDT Fri Jul 13 2018
...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...
* HAZARDS...A high risk of rip currents.
* LOCATIONS...The beaches north of Cape Lookout.
* TIMING AND TIDES...The most likely time for strong rip
currents to occur is a couple hours either side of low tide,
which will occur around 2 pm today.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If caught in a rip current remain calm. Don't fight the current.
Swim in a direction following the shoreline. When out of the
current, swim back to shore. If tired, float or tread water until
out of the rip current. If unable to escape, face the shore and
call or wave for help.
&&
$$412
WHUS42 KMHX 140000
CFWMHX
Coastal Hazard Message
National Weather Service Newport/Morehead City NC
800 PM EDT Fri Jul 13 2018
...MINOR COASTAL FLOODING EXPECTED FOR BEACHES NORTH OF CAPE
HATTERAS...
.Minor coastal flooding will be possible for areas adjacent to
the ocean north of Cape Hatteras during high tide this evening.
NCZ103-140300-
/O.EXP.KMHX.BH.S.0017.000000T0000Z-180714T0000Z/
/O.CON.KMHX.CF.Y.0008.000000T0000Z-180714T0300Z/
Outer Banks Dare-
800 PM EDT Fri Jul 13 2018
...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...
* LOCATIONS...The beaches north of Cape Hatteras.
* COASTAL FLOOD IMPACTS...Minor flooding of 1 foot above ground
level during high tide, which occurs around 8 pm.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Coastal Flood Advisory indicates that onshore winds and tides
will combine to generate flooding of low areas along the shore.
&&
Time of high total tides are approximate to the nearest hour.
Duck NC
MLLW Categories - Minor 5.5 FT, Moderate 6.0 FT, Major 6.5 FT
MHHW Categories - Minor 1.8 FT, Moderate 2.3 FT, Major 2.8 FT
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
FT MLLW FT MHHW FT FT Impact
-------- --------- --------- --------- ------- --------
13/09 PM 5.7 2.0 1.1 4.0 Minor
14/09 AM 4.3 0.6 0.7 3.0 None
14/09 PM 5.0 1.3 0.5 3.0 None
15/10 AM 4.1 0.4 0.4 3.0 None
15/10 PM 4.6 0.9 0.3 3.0 None
16/11 AM 3.9 0.2 0.2 2.0 None
Oregon Inlet Marina NC
MLLW Categories - Minor 3.0 FT, Moderate 4.5 FT, Major 5.5 FT
MHHW Categories - Minor 1.8 FT, Moderate 3.3 FT, Major 4.3 FT
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
FT MLLW FT MHHW FT FT Impact
-------- --------- --------- --------- ------- --------
13/09 PM 1.8 1.2 0.1 2.0 None
14/09 AM 1.4 0.8 0.2 2.0 None
14/10 PM 1.7 1.1 0.1 1.0 None
15/10 AM 1.3 0.7 0.1 1.0 None
15/11 PM 1.6 1.0 0.0 1.0 None
16/11 AM 1.2 0.6 0.0 1.0 None
Coast Guard Hatteras NC
MLLW Categories - Minor 2.5 FT, Moderate 3.5 FT, Major 4.5 FT
MHHW Categories - Minor 1.9 FT, Moderate 2.9 FT, Major 3.9 FT
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
FT MLLW FT MHHW FT FT Impact
-------- --------- --------- --------- ------- --------
13/09 PM 0.9 -0.3 0.5 3.0 None
14/09 AM 0.9 -0.3 0.5 2.0 None
14/10 PM 1.0 -0.2 0.5 1.0 None
15/10 AM 0.8 -0.4 0.4 1.0 None
15/11 PM 0.8 -0.4 0.3 1.0 None
16/12 PM 0.8 -0.4 0.3 2.0 None
&&
$$
NCZ095-104-140100-
/O.EXP.KMHX.BH.S.0017.000000T0000Z-180714T0000Z/
Carteret-Outer Banks Hyde-
800 PM EDT Fri Jul 13 2018
...BEACH HAZARDS STATEMENT WILL EXPIRE AT 8 PM EDT THIS EVENING...
$$What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Jul 10, 7:30 PM EDT, 55 minutes earlier.
Area forecast discussion, Jul 10, 7:30 PM EDT, 55 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Newport/Morehead City NC
730 PM EDT Tue Jul 10 2018
.SYNOPSIS...
Tropical Storm Chris will move northeast tonight and Wednesday
while strengthening to a hurricane. A weak cold front will
move into the region Wednesday night and stall just south
of the area into Thursday night. Weak high pressure will move
in Friday through the weekend.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
As of 7 pm Tuesday...Zones in fine shape. No changes needed. Rare
high and dry in mid- July will prevail tonight with subsidence
from upper ridge extending over area from W-NW aided by
strengthening TC Chris well offshore. Mostly clear skies and
light winds will allow temps to drop to low-mid 60s inland and
65-70 coast.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
As of 400 PM Tuesday...models have backed off on shower/tstm
threat with cold front and shortwave from NW until late in the
day. Adjusted POPs accordingly with just slight chance POPs for
NW sections after 5 PM. Hot temps will return with downsloping
winds and good insolation, with highs low to mid 90s inland and
near 90 coast.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
As of 300 AM Mon...With Chris finally accelerating out of the
area on Wednesday, attention will turn to a weak cold front
which will move into northern portions of Eastern NC Wednesday
evening. The front will reach the southern coast Thursday,
before stalling just offshore through Friday. Weak high pressure
will move in this weekend, and then more unsettled weather is
possible early next week.
Wednesday night through Friday...Showers and storms associated
with the front will slowly push south through the area, reaching
the southern NC coast by Thursday morning. The front is then
expected to continue to push just offshore, before stalling out
through Friday. This will lead to increased precip chances for
both Thursday and Friday. Have high chance PoPs for this period,
focusing on the northern half of the CWA Wednesday, and then
the southern half Thursday and Friday. Some organized
thunderstorms are possible Wednesday evening and night, as shear
values will be around 20-25 kts, with MUCAPE values 1500-2500
J/kg. Any storms that form will also be heavy rain-makers, as
storm motions will be less than 20 kts, and PWATS approaching
1.75". It will be much warmer than recently on Wednesday, with
temperatures reaching the low to mid 90s inland, and the upper
80s to low 90s near the coast. We cool off a bit Thursday and
Friday behind the front, with highs only reaching the mid to
upper 80s across the region. Low temps will be seasonable,
ranging from the upper 60s inland to the mid 70 along the coast.
Saturday through Monday...A weak area of high pressure will move
over the NC coast Saturday, and act to limit any precip to only
a few widely scattered showers/thunderstorms. Then, conditions
turn more unsettled Sunday, and into early next week, as an
upper level ridge builds across the lower Mississippi Valley,
and multiple shortwaves rotate around it and into North
Carolina. Temperatures will be around normal, with highs in the
low 90s inland, and the mid to upper 80s near the coast. Low
temps will be milder, ranging from the low to upper 70s.
&&
.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
Short Term /through 18Z Wednesday/...
As of 7 pm Tuesday...Mainly VFR conditions and light winds will
prevail through the TAF period as dry high pressure is forecast
to remain over the area through tonight. There will be a small
window for shallow fog with MVFR visibilities to develop again
09-12Z tonight due to strong radiational cooling. VFR
conditions otherwise continue Wednesday morning ahead of the
approach of a cold front at the end of the period.
Long Term /Wednesday night through Saturday/...
As of 340 AM Tues...Periods of sub-VFR conditions are possible
Wednesday through Friday as a cold front slowly moves through
the airspace and then stalls to the south of the region.
&&
.MARINE...
Short Term /through Wednesday/...
As of 730 pm Tuesday...Diamond Buoy just reported seas 4.6
feet. Seas are averaging 3-4 feet across the remainder of the
zones. Therefore, will go ahead and cancel all Small Craft
Advisories. Updated zones out shortly.
Prev disc...N winds 10-20 KT early will back to westerly
overnight 10-15 KT and then to SW for southern and central
waters Wed. Northern waters will see somewhat variable winds Wed
with front possibly pushing in from N-NW in afternoon.
Long Term /Wednesday night through Saturday/...
As of 340 AM Tues...A slow moving cold front is expected to
push into the northern coastal waters by Wednesday evening, and
turn winds to the NNW at 10-15 kts behind it. This will continue
as the front creeps south through all the coastal waters by
late Thursday morning. However, the front may stall before
reaching the southern coastal waters leaving winds SW 10-15 kts.
Winds become easterly 5-10 kts later Thursday afternoon, and
then blow out of the ENE Friday and Saturday. Seas will be 4-6
ft Wednesday morning, before quickly dissipating to 3-5 ft. 2-4
ft seas are then likely Wednesday night through Saturday.
&&
.TIDES/COASTAL FLOODING...
As of 400 PM Tuesday...Tropical Cyclone Chris is forecast to
strengthen to a hurricane and move northeast over the Atlantic
tonight and Wed. An enhanced rip current threat is expected to
continue through mid-week, as well as rough surf for the
beaches, mainly from Cape Lookout north.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Beach Hazards Statement until 8 PM EDT this evening for NCZ095-
098-103-104.
MARINE...Small Craft Advisory until 5 AM EDT Wednesday for AMZ152-154.
Small Craft Advisory until 8 PM EDT this evening for AMZ156-
158.
&&
SYNOPSIS...JBM
NEAR TERM...HSA/JBM
SHORT TERM...JBM
LONG TERM...SGK
AVIATION...HSA/MS/SGK
MARINE...HSA/JBM/SGK
TIDES/COASTAL FLOODING...MHXHazardous weather outlook, Jul 10, 4:52 AM EDT, 15 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 452 AM EDT Tue Jul 10 2018 NCZ029-044>047-079>081-090>094-110900- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Craven-Pamlico- 452 AM EDT Tue Jul 10 2018 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ095-098-103-104-110900- Carteret-Onslow-Outer Banks Dare-Outer Banks Hyde- 452 AM EDT Tue Jul 10 2018 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Beach Hazards Statements in North Carolina, 2018Every beach hazards statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.